MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.Event date is not known.The device has been returned and a device evaluation completed for it.Manufacture date is not known.Upon inspection and testing, it was observed that the probe unit had sharp dents.Wear and tear was observed on the device.In addition, there was chip on the objective lens and four broken elements of the ultrasound image.Evaluation is still ongoing and supplemental report(s) will be submitted when any information is available.
 
Event or Problem Description
The device was sent in for repair for an issue with balloons popping during a spy procedure at the liver of a patient, at which time the estimation team observed the probe unit of the device to have sharp dents.There is no reported harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
Due diligence performed.Additional information is not available for this event, except for initial reporter information.This supplemental report is being submitted to provide.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device has no abnormality in manufacturing, concession, and variation.The device has no similar repair history.For the issue of the dent in the probe unit, it is likely the probe unit was damaged because external force was applied to the distal end due to handling.The instructions for use includes the following statements that may have prevented the issue: do not apply shock to the distal end of the insertion section, particularly the ultrasound transducer and the objective lens surface at the distal end.Visual abnormalities may result.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11747273
Report Number8010047-2021-05621
Device Sequence Number19850058
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer08/09/2021
08/20/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date08/18/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1